MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the universa soft ureteral stent set was chosen to perform an endoscopic ureterolithotricia procedure.However, the catheter wall was found to be broken.The issue was discovered prior to use, and no adverse events occurred as a result of the reported condition.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a review of complaint history, the device history record, instructions for use (ifu), specifications, and a visual inspection of the returned device.One universa soft ureteral stent set was received in an opened package labeled rpn ush-524, lot 6207102.The stent, positioner, pigtail straightener and the wire guide were returned.The tether was not returned.The stent was torn starting at the 1st side port on the proximal end and stopping within 5mm from the proximal end of the coil.No manufacturing anomalies were observed with the returned product.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record showed there were no non-conformances identified during the manufacturing process.A review of complaint history for this product/lot number combination revealed this is the only complaint that has been received against this complaint device lot number 7299024.Based on the evidence presented by the sample and the physical analysis, this stent has been damaged during tether removal.A definitive root cause may be related to product use and handling as confirmed by condition of the returned device.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6733648
Report Number1820334-2017-01836
Device Sequence Number18995855
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)190923(10)7299024
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberN/A
Device Catalogue NumberUSH-626
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/28/2017
Supplement Date Received by Manufacturer11/16/2017
Initial Report FDA Received Date07/21/2017
Supplement Report FDA Received Date12/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1